Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 40, NWS Austin/San Antonio, TX

April 17, 2022Atascosa County, Frio County, Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 17, 2022, 6:22 PM CDT for Atascosa County, Frio County, Medina County, Texas. It was in force for 35 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2022, 6:22 PM CDT (23:22 UTC)
Expired
Apr 17, 2022, 6:57 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Destructive
Hail
2.75 in
Wind
60.0 mph

Counties Atascosa County, TX, Frio County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:26 PM CDTTSTM WND GST 70Yancey, TXTRAINED SPOTTER MEASURES THUNDERSTORM WIND GUST OF 70 MPH IN YANCEY.
Apr 17, 6:26 PM CDTTSTM WND GST 70Yancey 2 E, TXCORRECTS PREVIOUS TSTM WND GST REPORT FROM YANCEY. TRAINED SPOTTER MEASURES THUNDERSTORM WIND GUST OF 70 MPH IN YANCEY.
Apr 17, 6:26 PM CDTHAIL 3Yancey, TXTRAINED SPOTTER REPORTS THREE INCH DIAMETER HAIL IN YANCEY.
Apr 17, 6:26 PM CDTHAIL 3Yancey 2 E, TXCORRECTS PREVIOUS HAIL REPORT FROM YANCEY. TRAINED SPOTTER REPORTS THREE INCH DIAMETER HAIL IN YANCEY.
Apr 17, 6:39 PM CDTHAIL 13 Nw Moore, TX1 INCH HAIL AND ESTIMATED 55 MPH WIND GUSTS WITH THIS STORM.
Apr 17, 6:43 PM CDTHAIL 0.882 Nw Moore, TX
Apr 17, 6:46 PM CDTHAIL 1.251 Ne Moore, TXREPORT FROM MPING: HALF DOLLAR (1.25 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2022-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2022-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1796 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

175 
WUUS54 KEWX 172322
SVREWX
TXC013-163-325-180015-
/O.NEW.KEWX.SV.W.0040.220417T2322Z-220418T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
622 PM CDT Sun Apr 17 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Medina County in south central Texas...
  Eastern Frio County in south central Texas...
  West central Atascosa County in south central Texas...

* Until 715 PM CDT.

* At 622 PM CDT, a severe thunderstorm was located over Yancey, or 12
  miles west of Devine, moving southeast at 30 mph.

  THIS IS A DESTRUCTIVE STORM FOR Yancey and Moore.

  HAZARD...Baseball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be severely injured. 
           Expect shattered windows, extensive damage to roofs, 
           siding, and vehicles.

* Locations impacted include...
  Pearsall, Devine, Charlotte, North Pearsall, Moore, Goldfinch,
  Bigfoot, Biry, Yancey, Schattel, Kyote, Dobrowolski and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from windows.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2916 9922 2928 9906 2888 9862 2870 9901
TIME...MOT...LOC 2322Z 328DEG 26KT 2917 9911 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY
4 follow-up statements
683 
WWUS54 KEWX 172329
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
629 PM CDT Sun Apr 17 2022

TXC013-163-325-180015-
/O.CON.KEWX.SV.W.0040.000000T0000Z-220418T0015Z/
Medina TX-Frio TX-Atascosa TX-
629 PM CDT Sun Apr 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTH CENTRAL MEDINA...EASTERN FRIO AND WEST CENTRAL ATASCOSA
COUNTIES...

At 629 PM CDT, a severe thunderstorm was located near Yancey, or 10
miles west of Devine, moving southeast at 30 mph.

THIS IS A DESTRUCTIVE STORM FOR Yancey and Moore.

HAZARD...Three inch hail and 70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Pearsall, Devine, Charlotte, North Pearsall, Moore, Goldfinch,
Bigfoot, Biry, Yancey, Schattel, Kyote, Dobrowolski and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

&&

LAT...LON 2916 9922 2928 9906 2888 9862 2870 9901
TIME...MOT...LOC 2329Z 328DEG 26KT 2912 9908 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...3.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

BRADY
448 
WWUS54 KEWX 172344
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
644 PM CDT Sun Apr 17 2022

TXC325-172354-
/O.CAN.KEWX.SV.W.0040.000000T0000Z-220418T0015Z/
Medina TX-
644 PM CDT Sun Apr 17 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MEDINA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

LAT...LON 2909 9909 2909 9885 2888 9862 2874 9893
TIME...MOT...LOC 2344Z 328DEG 26KT 2902 9901 

$$

TXC013-163-180015-
/O.CON.KEWX.SV.W.0040.000000T0000Z-220418T0015Z/
Frio TX-Atascosa TX-
644 PM CDT Sun Apr 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN FRIO AND WEST CENTRAL ATASCOSA COUNTIES...

At 644 PM CDT, a severe thunderstorm was located over Moore, or 10
miles southwest of Devine, moving southeast at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Charlotte, Moore, Goldfinch, Bigfoot, Schattel, Dobrowolski, Kyote
and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.

&&

LAT...LON 2909 9909 2909 9885 2888 9862 2874 9893
TIME...MOT...LOC 2344Z 328DEG 26KT 2902 9901 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY
949 
WWUS54 KEWX 172353
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
653 PM CDT Sun Apr 17 2022

TXC013-163-180015-
/O.CON.KEWX.SV.W.0040.000000T0000Z-220418T0015Z/
Frio TX-Atascosa TX-
653 PM CDT Sun Apr 17 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN FRIO AND WEST CENTRAL ATASCOSA COUNTIES...

At 653 PM CDT, a severe thunderstorm was located near Bigfoot, or 8
miles south of Devine, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Charlotte, Moore, Goldfinch, Bigfoot, Schattel, Dobrowolski, Kyote
and Three Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2903 9901 2909 9893 2909 9885 2888 9862
      2877 9885
TIME...MOT...LOC 2353Z 305DEG 28KT 2903 9893 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY
877 
WWUS54 KEWX 172357
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
657 PM CDT Sun Apr 17 2022

TXC013-163-180007-
/O.CAN.KEWX.SV.W.0040.000000T0000Z-220418T0015Z/
Frio TX-Atascosa TX-
657 PM CDT Sun Apr 17 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRIO AND WEST
CENTRAL ATASCOSA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

LAT...LON 2903 9901 2909 9893 2909 9885 2888 9862
      2877 9885
TIME...MOT...LOC 2354Z 328DEG 26KT 2900 9891 

$$

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 5:24 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 17, 5:24 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
524 PM CDT Sun Apr 17 2022

...New UPDATE...

.UPDATE...
Issued at 521 PM CDT Sun Apr 17 2022

In coordination with the Storm Prediction Center, the northeastern
counties of Severe Thunderstorm Watch 136 have been dropped. In line
with recent convective trends, Atascosa, Frio, Uvalde, and Zavala
Counties have been added to the watch. Severe Thunderstorm Watch 136
remains in effect until 8 PM CDT this evening

AQ

&&

.MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 136...
Issued at 156 PM CDT Sun Apr 17 2022

Thunderstorms have formed along a cold front which is just entering
our CWA. Conditions over our CWA are favorable for some storms to
become severe and SPC has issued a Severe Thunderstorm Watch. The
primary threat will be large hail with damaging winds also possible.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 202 PM CDT Sun Apr 17 2022

Convection over west central Texas continues to slowly move east
and southeast into the Hill Country early this afternoon. This
convection is developing in response to daytime heating, a weak cold
front and the southern edge of an upper level shortwave trough
moving across Oklahoma and north Texas. The latest SPC Day 1 outlook
continues to show a Marginal to Slight risk across much of south
central Texas today. The latest hi-res models seem to focus most of
the convection over the Hill Country southward into the I-35
corridor, mainly south of Austin. Large hail and damaging winds will
be the main severe weather concerns. Convection should begin to
weaken with the loss of daytime heating. However, a few of the models
show some convection continuing east of I-35 into the coastal plains
through mid-evening. We will keep a low chance for thunderstorms in
the forecast until roughly 9 PM for the coastal plains back westward
into the I-35 corridor south of San Marcos to account for this
possibility.

As a cold front gradually moves through during the late evening and
overnight hours, winds will trend to a more north to northeasterly
direction and temperatures behind the front will begin to cool. We
will show overnight lows in the mid to upper 50s for the Hill
Country and adjacent I-35 corridor from San Marcos northward.
Elsewhere, warm and humid air ahead of the front will yield
overnight lows in the mid 60s to lower 70s. Morning cloudiness
should decrease in the afternoon resulting in partly cloudy to
mostly sunny skies. Highs on Monday will range from the upper 70s in
the Hill Country to lower 90s out west along the Rio Grande. The
cool air in the low-levels will surge a little farther to the west
Monday night, with lows expected to range from the lower 50s in the
Hill Country to the mid and upper 60s along the Rio Grande. As low-
level moisture funnels up the Rio Grande valley, a few showers could
develop early Tuesday morning and we have included a low chance in
the forecast for some spotty showers.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 202 PM CDT Sun Apr 17 2022

The upper flow for much of the long term period will be nearly zonal
with no significant forcing. Low level flow at the start of the
period will bring a surge of moisture up the Rio Grande. This
moisture will them spread to the east Tuesday night. This may produce
convection over the mountains in Mexico and some storms could spill
over into Texas. Rain chances will be best over the western third of
our CWA where moisture will be deepest. As the deep moisture moves
across the region to the east Tuesday night low rain chances will
spread across the area. Chances will be slight Tuesday night. PW
values will decrease Wednesday ending any rain chances for Wednesday
and Thursday. Thursday night another surge of higher PW air will move
up the Rio Grande and there be slight chances for showers and
thunderstorms again. Saturday a cold front will move through West
Texas. There should be sufficient lift ahead of this boundary to
generate convection over our CWA during the afternoon and evening.

Temperatures through the long term period will be above normal.
Tuesday will see a dip from the very warm temperatures Sunday. Then
we will warm again Wednesday and Thursday and remain in the 80s and
90s through the end of the period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Sun Apr 17 2022

MVFR cigs will linger for another couple of hours at the I-35 sites,
with VFR skies out west at DRT. Cloud bases along I-35 should manage
to rise into VFR by mid-afternoon. Some convection is possible from
the Hill Country southward into the I-35 corridor this afternoon and
evening, with SAT/SSF slightly favored for TSRA over AUS. For now, we
will hold on to the mention of VCTS an amend as necessary as storm
coverage should remain fairly isolated. With the loss of daytime
heating, any lingering convection should likely dissipate between
00-02Z. Otherwise, a cold front will gradually move southward into
the region this evening and overnight. Some low-level moisture and
cooling associated with this front should bring a decent shot for low
cloud redevelopment early Monday morning, especially from SAT/SSF
westward to DRT. We will only include a TEMPO group for AUS between
12 and 15Z for MVFR, but go prevailing MVFR, then IFR for SAT and
SSF. Cigs will move in later at DRT and we will go with a 12Z onset
of MVFR at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              59  81  57  81 /  10   0   0  10
Austin Bergstrom Intl Airport  57  81  54  82 /  10   0   0  10
New Braunfels Muni Airport     61  84  56  81 /  20   0   0  10
Burnet Muni Airport            54  80  55  81 /   0   0   0  10
Del Rio Intl Airport           70  93  67  84 /  10  10  20  40
Georgetown Muni Airport        55  80  54  82 /  10   0   0  10
Hondo Muni Airport             63  90  59  84 /  20   0   0  20
San Marcos Muni Airport        59  83  55  82 /  20   0   0  10
La Grange - Fayette Regional   63  83  56  83 /  20   0   0   0
San Antonio Intl Airport       64  85  59  82 /  30   0   0  10
Stinson Muni Airport           66  88  61  83 /  30   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...05
Aviation...Quigley
Hazardous weather outlook, Apr 17, 1:20 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
120 PM CDT Sun Apr 17 2022

TXZ171>173-183>194-202>209-217>225-228-181830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
120 PM CDT Sun Apr 17 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Isolated thunderstorms are possible from mid afternoon through
early evening, particularly across the Southern Edwards Plateau, Hill
Country, and I-35 corridor. Large hail and damaging winds will be
the primary severe weather hazards from the stronger storms that
manage to develop.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 17, 5:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT SUN APR 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             MICO                    29.55N 98.92W
04/17/2022  E1.00 INCH       MEDINA             TX   COCORAHS

            COCORAHS OBSERVER REPORTS DIME TO QUARTER
            SIZED HAIL.

&&

EMP
Special weather statement, Apr 17, 5:11 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
511 PM CDT Sun Apr 17 2022

TXZ187-203-204-172300-
Uvalde TX-Medina TX-Bandera TX-
511 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of southwestern Medina,
southwestern Bandera and northeastern Uvalde Counties through 600 PM
CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tarpley, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hondo, Tarpley, Sabinal, D'Hanis, Noonan, New Fountain, Quihi,
Utopia, Dunlay, Pearson and Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 2969 9959 2967 9923 2926 9886 2914 9940
TIME...MOT...LOC 2211Z 321DEG 27KT 2954 9935

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BRADY
Special weather statement, Apr 17, 5:25 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
525 PM CDT Sun Apr 17 2022

TXZ204-205-220-172315-
Bexar TX-Atascosa TX-Medina TX-
525 PM CDT Sun Apr 17 2022

...A strong thunderstorm will impact portions of east central Medina,
northwestern Atascosa and southwestern Bexar Counties through 615 PM
CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacoste, or near Castroville, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Castroville, Lytle, Somerset, Natalia, Lacoste, Pearson, Von Ormy,
Espey, Macdona, Rossville and Mangus Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.

&&

LAT...LON 2939 9892 2942 9871 2911 9841 2904 9879
TIME...MOT...LOC 2225Z 326DEG 23KT 2936 9882

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BRADY
Local storm report, Apr 17, 6:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT SUN APR 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             1 E HONDO               29.35N 99.12W
04/17/2022  E1.25 INCH       MEDINA             TX   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&

MB
Local storm report, Apr 17, 6:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT SUN APR 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             HONDO                   29.35N 99.14W
04/17/2022  E0.75 INCH       MEDINA             TX   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

MB
Local storm report, Apr 17, 6:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT SUN APR 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 E HONDO               29.35N 99.10W
04/17/2022  E1.25 INCH       MEDINA             TX   BROADCAST MEDIA

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:35 PM CDTSpecial Weather StatementEWXReal40 min
Apr 16, 7:53 PM CDTSevere Thunderstorm WarningEWXBandera52 min
Apr 17, 1:33 PM CDTSpecial Weather StatementEWXGillespie57 min
Apr 17, 1:53 PM CDTSpecial Weather StatementEWXKerr52 min
Apr 17, 2:04 PM CDTSevere Thunderstorm WarningEWXGillespie56 min
Apr 17, 2:09 PM CDTSevere Thunderstorm WarningEWXGillespie51 min
Apr 17, 2:46 PM CDTSpecial Weather StatementEWXKendall59 min
Apr 17, 2:56 PM CDTSevere Thunderstorm WarningEWXKendall, Kerr49 min
Apr 17, 3:27 PM CDTSpecial Weather StatementEWXBandera48 min
Apr 17, 3:37 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr, Medina36 min
Apr 17, 3:38 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Medina67 min
Apr 17, 4:39 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Bexar, Medina51 min
Apr 17, 5:11 PM CDTSpecial Weather StatementEWXMedina49 min
Apr 17, 5:25 PM CDTSpecial Weather StatementEWXBexar50 min
Apr 17, 5:37 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.